Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 433, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 21, 2006, 1:06 PM CDT for Cherokee County, Mayes County, Oklahoma. It was in force for 54 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2006, 1:06 PM CDT (18:06 UTC)
- Expired
- Aug 21, 2006, 2:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Cherokee County, OK, Mayes County, OK
The radar
The Tulsa radar (KINX), 37 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 1:15 PM CDT | TSTM WND GST 70 | 1 S Pryor, OK | POWER POLES DOWN |
| Aug 21, 1:19 PM CDT | TSTM WND GST 70 | 4 S Pryor, OK | |
| Aug 21, 1:20 PM CDT | TSTM WND DMG | 3 S Tahlequah, OK | TREES DOWN WHICH DAMAGED SOME HOUSES NEAR PARK HILL. |
| Aug 21, 1:27 PM CDT | TORNADO | 1 Sw Rose, OK | SMALL ROPE TORNADO REPORTED BY PUBLIC AND RELAYED BY MEDIA. |
| Aug 21, 1:30 PM CDT | TSTM WND DMG | Tahlequah, OK | *** 1 INJ *** TREES DOWN ON HOMES. FALLING TREE CAUSED A MINOR INJURY. DAMAGE TO THE METAL ROOF OF THE SANITATION PLANT. |
| Aug 21, 1:35 PM CDT | TSTM WND DMG | Locust Grove, OK | TREES DOWN ACROSS ROADS. |
| Aug 21, 1:37 PM CDT | TSTM WND DMG | Salina, OK | TREES DOWN ALONG HIGHWAY 82 IN TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 520 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 211806
SVRTSA
OKC021-097-211900-
/O.NEW.KTSA.SV.W.0433.060821T1806Z-060821T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
106 PM CDT MON AUG 21 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA
MAYES COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 200 PM CDT
* AT 102 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR CHOUTEAU...MOVING EAST AT 30
MPH. A SECOND SEVERE STORM WAS LOCATED 2 MILES SOUTH OF HULBERT.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PRYOR...
HULBERT...LOCUST GROVE...PEGGS...SALINA...COOKSON...TAHLEQUAH...
ROSE...SPAVINAW AND ELDON.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3633 9542 3607 9532 3583 9526 3564 9494
3593 9483 3644 9502
$$2 follow-up statements
000
WWUS54 KTSA 211819
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
119 PM CDT MON AUG 21 2006
OKC021-097-211900-
/O.CON.KTSA.SV.W.0433.000000T0000Z-060821T1900Z/
MAYES OK-CHEROKEE OK-
119 PM CDT MON AUG 21 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR CHEROKEE AND MAYES COUNTIES...
AT 116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PRYOR TO TAHLEQUAH TO COOKSON...MOVING EAST AT 25 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...TAHLEQUAH...
COOKSON...SALINA...STRANG...ELDON...ROSE AND SPAVINAW.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
WARNINGS MAY BE REQUIRED FOR ADAIR AND DELAWARE COUNTIES WITH THESE
STORMS.
LAT...LON 3633 9542 3607 9532 3583 9526 3564 9494
3593 9483 3644 9502
$$000
WWUS54 KTSA 211846
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
146 PM CDT MON AUG 21 2006
OKC021-097-211900-
/O.CON.KTSA.SV.W.0433.000000T0000Z-060821T1900Z/
MAYES OK-CHEROKEE OK-
146 PM CDT MON AUG 21 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR CHEROKEE AND MAYES COUNTIES...
AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS OF 60 TO 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM STRANG TO ELDON TO 7 MILES EAST OF
COOKSON...MOVING EAST AT 30 MPH. THESE STORMS HAVE A HISTORY OF
PRODUCING WIND DAMAGE.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SPAVINAW.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.
LAT...LON 3633 9542 3607 9532 3583 9526 3564 9494
3593 9483 3644 9502
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 10:39 AM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Aug 21, 10:39 AM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1039 AM CDT MON AUG 21 2006 .DISCUSSION... SUBTLE SHORTWAVE AND/OR MCS FROM OVERNIGHT CONVECTIVE COMPLEX CONTINUES TO MAINTAIN SUFFICIENT FORCING FOR ONGOING CONVECTION...AND THIS TREND WILL LIKELY CONTINUE AS DOWNSTREAM AIRMASS LOSES INHIBITION WITH HEATING. CURRENTLY THE SEVERE WEATHER THREAT IS LOW...HOWEVER DOWNSTREAM CONDITIONS WILL BE CLOSELY MONITORED SHOULD A TREND TOWARD MORE SURFACED BASED CONVECTION DEVELOP. SEVERAL UPDATES HAVE BEEN SENT THIS MORNING TO ACCOUNT FOR CONVECTIVE TRENDS...WITH LITTLE SUPPORT FROM RECENT SHORT TERM MODEL GUIDANCE. FURTHER UPDATES WILL BE HEAVILY WAITED TOWARD RADAR TRENDS AND MESOSCALE ANALYSIS. TEMPERATURE ADJUSTMENTS WERE TO COOL THE NORTH SLIGHTLY...WITH HOT TEMPS AGAIN EXPECTED SOUTH. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 07 LONG TERM FORECASTER ID= 23
Hazardous weather outlook, Aug 21, 1:00 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT MON AUG 21 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT MON AUG 21 2006
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...SOUTHEASTERN AND NORTHWEST ARKANSAS.
ONSET...AFTER 2 PM.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...FAR SOUTHEAST OKLAHOMA.
ONSET...AFTERNOON.
DISCUSSION...
NUMEROUS THUNDERSTORMS WILL CONTINUE TO TRACK ACROSS NORTHEAST
OKLAHOMA AND INTO FAR NORTHWEST ARKANSAS THROUGH THE AFTERNOON
HOURS. ADDITIONALLY...SCATTERED THUNDERSTORMS WILL DEVELOP FURTHER
SOUTH ACROSS WEST CENTRAL ARKANSAS INTO SOUTHEAST OKLAHOMA ALONG A
REMNANT BOUNDARY. INSTABILITY CONTINUES TO INCREASE ACROSS FAR
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...WITH A WEAKENING CAP
ACROSS FAR SOUTHEAST OKLAHOMA. THE RISK OF STRONG WINDS MAY
INCREASE WITH THE CURRENT LINE OF THUNDERSTORMS ACROSS NORTHEAST
OKLAHOMA...ALONG WITH A RISK OF DAMAGING DOWNBURSTS WITH THE
STRONGEST STORMS ACROSS WEST CENTRAL ARKANSAS INTO SOUTHEAST
OKLAHOMA.
EXCESSIVE HEAT CONCERNS WILL CONTINUE ACROSS SOUTHEAST OKLAHOMA
THIS AFTERNOON...WITH HEAT INDICES APPROACHING 105 DEGREES.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED OVER PORTIONS OF NORTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS INTO SOUTHEAST OKLAHOMA LATER THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...DANGEROUS HEAT POTENTIAL.
FRIDAY...DANGEROUS HEAT POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE INTO TUESDAY IN THE WEAK
NORTHWESTERLY FLOW ALOFT. HOT WEATHER WILL RETURN BY LATE
WEEK...WITH 100 DEGREE HEAT POSSIBLE OVER MUCH OF THE AREA. A WEAK
COLD FRONT MAY MOVE INTO THE REGION BY THE WEEKEND...BRINGING A
CHANCE OF THUNDERSTORMS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Aug 21, 12:02 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1202 PM CDT MON AUG 21 2006
OKZ066-067-070-211730-
MUSKOGEE OK-OKMULGEE OK-WAGONER OK-
1202 PM CDT MON AUG 21 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
WAGONER AND OKMULGEE
IN EAST CENTRAL OKLAHOMA
MUSKOGEE
AT 1202 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4
MILES SOUTHEAST OF HECTORVILLE...MOVING NORTHEAST AT 20 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...BALD HILL...
HECTORVILLE...CHOSKA...PORTER...STONEBLUFF...REDBIRD...COWETA...
ONETA...JAMESVILLE...TAFT AND HASKELL.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
VERY HEAVY RAIN.Special weather statement, Aug 21, 12:13 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1213 PM CDT MON AUG 21 2006
OKZ061-211745-
ROGERS OK-
1214 PM CDT MON AUG 21 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1245 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
ROGERS
AT 1213 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES WEST OF OOLOGAH TO 8 MILES SOUTH OF
CATOOSA...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...CLAREMORE...INOLA...CATOOSA...VERDIGRIS...
TIAWAH...FOYIL...OOLOGAH...BUSHYHEAD...TALALA AND CHELSEA.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND
VERY HEAVY RAIN.Special weather statement, Aug 21, 12:31 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1231 PM CDT MON AUG 21 2006
OKZ067-070-211800-
MUSKOGEE OK-WAGONER OK-
1230 PM CDT MON AUG 21 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
WAGONER
IN EAST CENTRAL OKLAHOMA
MUSKOGEE
AT 1230 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
STONEBLUFF AND ANOTHER NORTH OF ONETA...BOTH MOVING NORTHEAST AT 20
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...WAGONER...PORTER...OKAY...STONEBLUFF...REDBIRD...
COWETA...ONETA...AND HASKELL.
THESE STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
OF 40 TO 50 MPH ALONG WITH VERY HEAVY RAIN. MINOR FLOODING OF RURAL
ROADS AND URBAN STREETS WILL BE POSSIBLE IN THE AREAS OF HEAVIEST
RAINFALL.Special weather statement, Aug 21, 12:38 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1238 PM CDT MON AUG 21 2006
OKZ062-211810-
MAYES OK-
1238 PM CDT MON AUG 21 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 110 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
MAYES
AT 1235 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM IN
ROGERS COUNTY THAT CREATING OUTFLOW WINDS AROUND 40 MPH...THAT WILL
MOVE ACROSS CENTRAL AND SOUTHERN MAYES COUNTY THROUGH 100 PM...AHEAD
OF THE RAIN. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE GUSTY
THUNDERSTORM WINDS INCLUDE...PRYOR...MAZIE...MURPHY...CHOUTEAU
...AND LOCUST GROVE.
WIND GUSTS TO AROUND 40 MPH WILL BE POSSIBLE ACROSS SOUTHERN MAYES
COUNTY.Special weather statement, Aug 21, 12:45 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1245 PM CDT MON AUG 21 2006
OKZ061-211815-
ROGERS OK-
1245 PM CDT MON AUG 21 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
ROGERS
AT 1244 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A STRONG
THUNDERSTORM OVER CLAREMORE...MOVING EAST AT 20 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...CLAREMORE...INOLA
...TIAWAH...FOYIL...OOLOGAH AND BUSHYHEAD.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS OF
40 TO 50. VERY HEAVY RAIN IS ALSO EXPECTED TO AND MAY RESULT IN
MINOR FLOODING OF RURAL AND URBAN ROADS. RESIDENTS IN THESE AREAS
SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ALERT IS
UPGRADED TO A WARNING.Local storm report, Aug 21, 1:05 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
105 PM CDT MON AUG 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND GST 3 SSE INOLA 36.11N 95.49W
08/21/2006 M58 MPH ROGERS OK MESONET
MEASURED BY INOLA MESONET
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 1:37 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Delaware | 53 min |
| Aug 21, 1:52 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 25 min |
| Aug 21, 2:05 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 55 min |
| Aug 21, 2:19 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 56 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.